Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Obese, copper IUD, heavy periods, cramps. Suggestion?

Hi Doctors, This is a question for a gynae . I am 27 years old.I have never had chidren.I am obese .I am 5 1 and weight about 260 pounds.My BMI is over 50.I had a copper IUD inserted about 5 months ago because the nurse told me that I should used other contraceptives because they have hormones and they may cause weight gain .I am already struggling to lose weight so I can t afford to add any more weight.Since the insertion ,my periods are heavier and longer with painful cramps.However this month seems to be more severe.I work i a remote area with basic health facilities and can only go home to my doctor one every month or two months.What do I do?What painkillers do i take?Should I have it removed?
Asked On : Sat, 28 Apr 2012
Answers:  1 Views:  124
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
OBGYN 's  Response
May 2013
Thanks for the query.
Intra uterine contraceptive devices can present with side effects like intermenstrual spotting, prolonged bleeding, pain abdomen etc.
But after few months these symptoms will subside soon.
And the woman usually will get accustomed to the device.
For more details :
So, possibly your symptoms may subside soon.
If the bleeding persists, better to rule out other causes of menorrhagia like uterine fibroids, endometrial abnormalities, hormonal imbalance, thyroid abnormalities etc.
If the IUCD is found to be the cause, with your doctor's advice you can take antispasmodics to decrease pain, anti - fibrinolytic drugs to control bleeding.
If needed for few weeks you can use additional dose of hormones to control bleeding.
If the bleeding still persist better to change the method of contraception.
Take care.
Answered: Fri, 1 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor